I have been on Loestin for 2 months. I have been spotting for two weeks. Is this normal? Is it going to stop? I can't be sexually active while this is happening! I'm worried it won't stop any time soon! Any answers?
Spotting is very common for pill users, especially during the first few months. It often stops on its own when your body gets used to the hormones. Let your doctor know about it when you see him or her though since it can be a sign that you need a higher dose. In the meantime, you can be sexually active, but you might want to use a condom or spermicide just in case your pill is a bit too weak for you.
For more information:
"Spotting: Reassure the patient that spotting is common during the first three months of pill use. Rule out pregnancy, pelvic inflammatory disease (PID), and other gynecologic problems. Spotting may be managed by reassuring the patient, increasing the progestin dose, or increasing the estrogen dose. Initially, try to manage spotting or breakthrough bleeding by increasing the progestin in the pill provided to a woman."
"Birth control pill users, especially new users, often experience spotting halfway through their cycle. Increasing the strength of your oral contraceptives can stop this from happening. Additionally, spotting may be a sign that your pills are not as effective as they should be, therefore you should use an additional method of birth control when you have spotting."
Unfortunately, it is very common to spot during your first few months on hormonal birth control. I, personally, spotted for the first six months. (i didn't have the option of going on anything different or stronger) But every woman is different. The rule of thumb is, give it three months. If you are still spotting or unhappy with your birth control, contact your prescribing physician. (if you call before the three months, they normally tell you to give it time.) The only time you should not wait is if the interactions you are having are troublesome. There are other options besides the pill that your dr may talk to you about. Good luck!
I have been on loestrin24fe for two months now and started the third pack two days ago, I was supposed to get my period on Friday of last week the 17th and I didnt. I had unprotected sex that night and my fianc ejaculated in me. I've been spotting a light brown discharge for the past 5 days. I didn't get my period while on the last four brown pills like I expected to. Could I be pregnant? My fianc and I are extremely worried. I took a pregnancy test today and it came back negative but I know it's too soon Please advise
I switched to loestrin 24 fe last month, becasue with all the stress of starting medical school and planning a wedding somehow made me hormonal on my previous BC. The first month I had bad cramping for a week, the brown discharge and a very very light period, like one day and I didnt need a tampon. I got worried so i took a home pregnancy test, came back negative. This month i started spotting through 4 days before by sugar pills, but once again it is extremely light. I know loestrin is know for causing women to have no period. If u had the light brown spotting and a negative pregnancy test then i wouldn't worry about it. Im going to give it one more month to work out. I dont like the spotting but at least i dont have to have the pregnancy scare i had last month and its not heavy enough for a tampon lol.